MAUDE Adverse Event Report: HOLOGIC, INC. SECURMARK; TISSUE SITE MARKING SYSTEM

HOLOGIC, INC. SECURMARK; TISSUE SITE MARKING SYSTEM
Model Number SMARK-EVIVA-13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Irritation (2076); Swelling (2091); Burning Sensation (2146)
Date of Event 03/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned product investigation is still in-process as of today, a follow-up will be filed as needed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that two technologists were setting up a tray for a stereotactic biopsy, the last thing they opened was the package to the securmark marker and seconds after they noted buring and white marks on their fingers.Additional information received from the customer later that same day noted the white coloring was fading, but some swelling and tingling sensation remained.The technologists had applied ice to the affected area and used rubbing alcohol and hydrogen peroxide on the white markings.They were evaluated by employee health, but no medical intervention was given.It was noted that the technologists were not wearing gloves while handling the packaging.A second customer follow-up was made on (b)(6) 2019 and it was reported that the white marks had disappeared and the swelling went down.
 
Additional Manufacturer Narrative
An evaluation of the returned sample was completed and the substance in question was chemically characterized and compared against known chemicals in the manufacturing process.A definitive cause of of the contamination cannot be determined at this time.No match was obtained during testing, noting that the contaminant may have occurred after shipment.

Brand Name
SECURMARK
Common Device Name
TISSUE SITE MARKING SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key8527799
Report Number1222780-2019-00089
Device Sequence Number16612111
Product Code NEU
UDI-Device Identifier15420045503618
UDI-Public15420045503618
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K062528
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Model NumberSMARK-EVIVA-13
Device Catalogue NumberSMARK-EVIVA-13
Device Lot Number18L28RP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;